Hail, Burnett
- When
- September 13, 8:20 AM CST
- Where
- Burnett County, Yellow Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.930, -92.400
Scattered strong to severe thunderstorms developed across much of northwest Wisconsin during the morning hours of September 13.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Scattered strong to severe thunderstorms developed across much of northwest Wisconsin during the morning hours of September 13.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 13, 1:37 AM CST, 6 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 237 AM CDT THU SEP 13 2007 .DISCUSSION...THE LATEST REGIONAL SFC ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE CENTERED OVER THE RED RIVER VALLEY...WITH A TRAILING COLD FRONT EXTENDING SOUTH ACROSS ERN SODAK AND CENTRAL NEB. THIS LOW AND COLD FRONT WILL CONTINUE THEIR TREK EWD TODAY AND TONIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHLAND...AS WELL AS BLUSTERY WINDS. BOTH THE GFS AND NAM INDICATE PRECIP ACROSS OUR CWA TODAY...ESPECIALLY THIS AFTERNOON ACROSS NWRN WHERE THUNDERSTORMS MAY DEVELOP. MOST OF THE PRECIP MOVES OFF TO OUR EAST TONIGHT...HOWEVER RESIDUAL LOW-LEVEL MOISTURE COMBINED WITH FORCING FROM A STRONG UPPER LEVEL SHORTWAVE MAY PRODUCE SCTD TO ISOLD RAIN OR SNOW SHOWERS. THE MAIN FORCING ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE NORTHLAND BY FRIDAY. HOWEVER THERE WILL STILL BE A LOW CHANCE FOR PRECIP...ESPECIALLY ALONG THE SOUTHSHORE OF LAKE SUPERIOR WHERE LAKE ENHANCEMENT MAY OCCUR. TEMPERATURES TODAY WILL BE NEAR NORMAL...BUT TUMBLE FOR TONIGHT AND TOMORROW...WITH READINGS RANGING 5 TO 15 DEGREES BELOW NORMAL. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD. THE EXCEPTION WILL BE IN THE VICINITY OF FROPA WHERE CIGS DROP TO INTO THE MVFR RANGE ALONG WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. SFC WIND WILL BECOME NW AND GUSTY BEHIND THE FRONT BEFORE HIGH PRESSURE BUILDS INTO THE AREA FRIDAY. && POINT TEMPS/POPS... DLH 63 39 53 32 / 30 10 10 0 INL 54 34 49 30 / 40 30 20 0 BRD 63 39 52 27 / 20 10 10 0 HYR 66 35 52 26 / 50 20 10 0 ASX 65 40 53 29 / 50 20 20 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. BERDES/GSF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 455 AM CDT THU SEP 13 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-141030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 455 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY ACROSS NORTHWESTERN WISCONSIN. A SMALL CRAFT ADVISORY MAY BE ISSUED FOR TONIGHT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO SAXON HARBOR. STRONG WESTERLY WINDS AND HIGH WAVES WILL CAUSE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY MAY BE ISSUED FOR FRIDAY FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR FROM GRAND PORTAGE TO DULUTH TO SAXON HARBOR. STRONG NORTHWESTERLY WINDS AND HIGH WAVES WILL CAUSE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BERDES
The Duluth radar (KDLH), 102 km away, was scanning. The volume nearest the first event began at 14:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59664.